Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 11, NWS Shreveport, LA

March 1, 2001Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 1, 2001, 11:30 PM CST for Grant Parish, LaSalle Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2001, 11:30 PM CST (05:30 UTC)
Expired
Mar 2, 2001, 5:30 AM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Grant Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
422 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 020532
FFWSHV
LAC043-059-021130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CST THU MAR 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 530 AM CST

* AT 1125 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED HEAVY RAIN SPREADING NORTHEAST AT 35 MPH...ACROSS CENTRAL 
LOUISIANA...INTO GRANT AND LA SALLE PARISHES. THIS RAIN WILL BE 
FALLING OVER AN AREA...THAT HAS HAD OVER TWO INCHES OF RAINFALL
THIS AFTERNOON AND EVENING. AN ADDITIONAL INCH OR MORE OF RAIN IS
POSSIBLE AS ACTIVITY MOVES TO THE NORTHEAST INTO THE AREA.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 530 AM CST.

LAT/...LON 3157 9270 3142 9267 3147 9249 3150 9202
          3192 9211

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 9:10 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 1, 9:10 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CST THU MAR 1 2001

FLOOD POTENTIAL CONTINUES TO BE THE MAIN THREAT ACROSS THE REGION
TONIGHT THROUGH SATURDAY. LOOKING AT RADAR TRENDS THE HEAVIER
PRECIPITATION IS SHIFTING TO THE EAST WITH NEW CONVECTIVE
DEVELOPMENT OVER SOUTHEAST TEXAS MOVING NORTHEAST INTO THE EXTREME
SOUTHERN COUNTIES IN TEXAS AND SOUTHERN PARISHES IN LOUISIANA OF THE
FORECAST AREA. FLASH FLOOD WARNINGS IN EFFECT FOR SEVERAL PARISHES
ACROSS WEST CENTRAL AND NORTH CENTRAL LOUISIANA WITH SEVERAL ROADS
WITH WATER OVER THEM. SOME MODERATE RAINFALL HAS SHIFTED UP TO NORTH
LOUISIANA TO NEAR INTERSTATE 20. TEMPERATURES RUNNING A FEW DEGREES
COOLER THAN ORIGINALLY FORECAST ACROSS EAST TEXAS AND NORTHWEST
LOUISIANA SO WILL LOWER MINIMUMS THERE. WILL CONTINUE FLASH FLOOD
WATCH AND MID SHIFT WILL PROBABLY EXTEND IT THROUGH FRIDAY.  09

.SHV...FLASH FLOOD WATCH FOR LAZ001>006-d010>014-017>022-
TXZ124>126-136>138-149>153-165>167 FOR TONIGHT.

In the hours before

Local storm report, Mar 1, 10:11 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CST THU MAR 1 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0615 PM    BELMONT                   LA   FLOODING
03/01/01   SABINE                         HIGHWAY 175 TWO MILES
                                          SOUTH OF BELMONT CLOSED
                                          DUE TO FLOODING.

0620 PM    CONVERSE                  LA   FLOODING
03/01/01   SABINE                         HIGHWAY 171 THREE MILES
                                          NORTH OF CONVERSE CLOSED
                                          DUE TO FLOODING.

0625 PM    ZWOLLE                    LA   FLOODING
03/01/01   SABINE                         HIGHWAY 171 NEAR THE POST
                                          OFFICE IN ZWOLLE CLOSED
                                          DUE TO FLOODING.

0630 PM    NATCHITOCHES              LA   FLOODING
03/01/01   NATCHITOCHES                   COUNTY ROAD 1724 TEN MILES
                                          SOUTH OF NATCHITOCHES WAS
                                          CLOSED FOR A SHORT TIME
                                          DUE TO WATER ON THE ROAD.

0830 PM    JENA                      LA   FLOODING
03/01/01   LA SALLE                       HIGHWAY 84 IN JENA CLOSED
                                          DUE TO HIGH WATER. IN
                                          ADDITION...VARIOUS OTHER
                                          ROADS AND HIGHWAYS IN
                                          COUNTY EITHER CLOSED OR
                                          UNDER STANDING WATER.

0845 PM    GRAYSON                   LA   FLOODING
03/01/01   CALDWELL                       HIGHWAY 126 TWO MILES
                                          SOUTH OF GRAYSON CLOSED
                                          DUE TO HIGH WATER.

0850 PM    COLUMBIA                  LA   FLOODING
03/01/01   CALDWELL                       COUNTY ROAD 846 10 MILES
                                          NORTHWEST OF COLUMBIA
                                          CLOSED DUE TO HIGH WATER.

0940 PM    2 W SPEARSVILLE           LA   FLOODING
03/01/01   UNION                          STATE HIGHWAY 15 BETWEEN
                                          167 AND SPEARSVILLE AT
                                          CORNY BAYOU.

0950 PM    5 W DUBACH                LA   FLOODING
03/01/01   LINCOLN                        THREE FEET OF WATER OVER
                                          MAYS CROSSING ROAD. OTHER
                                          ROADS FLOODED INCLUDE
          (                                FLOWERS AND DELLA ROADS.
Local storm report, Mar 1, 10:49 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CST THU MAR 1 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0915 PM    10 SW MONROE              LA   FLOODING
03/01/01   OUACHITA                       SEVERAL ROADS IN THE AREA
                                          UNDER WATER.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:00 PM CSTFlash Flood WarningSHVCaldwell, Jackson, Ouachita4 hr
Mar 1, 9:22 PM CSTFlash Flood WarningSHVLincoln, Union4 hr

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.